Alert archive / Maine / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jul 28, 2006, 2:51 PM EDT for Hancock County, Penobscot County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 2:51 PM EDT (18:51 UTC)
- Expired
- Jul 28, 2006, 6:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
Counties Hancock County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:40 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 28, 1:40 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
140 PM EDT FRI JUL 28 2006
.SYNOPSIS...ANOTHER WEAK WEATHER DISTURBANCE WILL TRACK ACROSS
THE STATE THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL APPROACH
LATE TONIGHT AND WILL MOVE ACROSS THE REGION SATURDAY. HIGH
PRESSURE WILL MOVE THE REGION ON SUNDAY. ANOTHER COLD FRONT IS
EXPECTED TO MOVE ACROSS STATE ON MONDAY.
&&
.UPDATE...
OBSERVATIONS...RADAR AND SATELLITE INDICATE A STRONG UPPER LEVEL
DISTURBANCE MOVING ACROSS NORTHERN NY/VT AND NH AT CURRENT TIME.
HEAVY PRECIPITATION BANDING IS PRODUCING HEAVY AMOUNTS OF RAINFALL.
CURRENT GUIDANCE SUGGEST THIS SAME SYSTEM WILL MOVE INTO CENTRAL
MAINE LATE THIS AFTERNOON AND EARLY EVENING. THE SLOW NATURE OF THIS
SYSTEM WILL ALLOW FOR SIGNIFICANT RAINS AND THEREFORE THE THREAT OF
FLASH FLOODS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL
LOCATIONS IN THE CWA EXCEPT THE NORTHERN CROWN.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM /TODAY THROUGH TONIGHT/...
MAIN FOCUS WILL BE EXTENT OF CONVECTION THIS AFTERNOON INTO EARLY
TONIGHT. THERE THE POTENTIAL FOR SOME ISOLD SVR TSTMS MAINLY
ACROSS CNTL & INTERIOR DOWNEAST SECTIONS. SLGT RISK FROM SPC IS
ACROSS GYX/S SRN PORTION OF THE CWA.
USED THE RUC TO START OUT THE MRNG AS IT WAS VERIFYING WELL PER
RADAR & SATL IMAGERY & THEN WENT W/THE WRF UP THRUOGH 00Z. FROM
00Z TO 12Z...A BLEND OF THE WRF & GFS WAS USED. BEST CHCS FOR STG
TSRA ACTIVITY WILL BE FROM MLT TO BAXTER STATE PARK ON S TO BGR
THIS AFTERNOON INTO TONIGHT W/CAPES APCHG 1200 J/KG & TTS HITTING
NEAR 50. KIS RUN INTO THE MID 30S. HIGH PWS NEARING 2 INCHES
W/LIGHT SWLY WINDS THROUGH 10K FT. LOOKS LIKE HIGH WBZS (>11,500
FT) AND FZG LVLS ABV 14K FT. SHEAR IS MODEST W/STG WINDS GUSTS
POSSIBLE IN STGR STMS. BETTER THREAT LOOKS TO BE VERY HEAVY
RAINFALL LEADING TO THE POTENTIAL FOR FLASH FLOODING. CELLS COULD
TRAIN OVER THE SAME AREA SIMILAR TO THURSDAY. WENT W/LIKELY POPS
ACROSS CNTL & DOWNEAST AREAS W/JUST A CHC ACROSS THE N. BOOSTED
TEMPS UP A FEW DEGREES MAINLY ACROSS NRN AREAS WHERE MORE SUN IS
POSSIBLE.
THINGS WILL WIND DOWN AFTER 03Z AS SFC TROF & VORTICITY MAX MOVE
ON TO THE E. A SLIGHT COOLDOWN FROM LAST NIGHT W/THE PASSAGE OF
THE TROF. HOWEVER...MINS & DEWPOINTS WILL STILL RUN IN THE 60S.
WENT AHEAD & CARRIED FOG ONCE AGAIN TONIGHT INTO EARLY SATURDAY.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
COLD FRONT PROGGED TO SWING ACROSS THE FA ON SAT W/ LATEST 00Z
MODEL SUITE TIMING IN GUD AGREEMENT W/ ERLY RUN... APPEARS ANOTHER
ROUND OF CONVECTION ON TAP FOR THE FA AND HAVE MADE FEW CHANGES
TO THE INHERITED GRIDS... TDS REMAIN QUITE JUICY THRU SAT AND
STENGTH OF FRONT...SOME UPPER SUPPORT AND FAVORABLE FCST SOUNDING
PROFILES EVEN SUGGEST ANOTHER ROUND OF SEVERE A POSSIBILITY... IN
ANY CASE...C0NVECTION SHOULD WIND DOWN FROM NW TO SE LATER SAT AND
SAT EVE AS THE COLD FRONT MOVES S AND E OF THE FA. DRIER AIR AND
COOLER TEMPS ARRIVE SAT NGT INTO SUN...
&&
.AVIATION...
AM FOG/STRATUS ACROSS MUCH OF THE REGION ATTM AND XPCT THIS TO
DISSIPATE THIS AM AS HEATING/MIXING TAKE OVER. WILL INCLUDE
MENTION OF SHOWERS ACROSS THE NORTH LATER THIS AFTN W/ HINT OF
CONVECTION FROM HUL S. ANOTHER ROUND OF IFR XPCTD AGAIN TNGT W/
LITTLE CHANGE IN BL CONDS...
&&
.MARINE...
WENT AHEAD & HOISTED SCA FOR HAZARDOUS SEAS THIS AFTERNOON INTO
TONIGHT W/SEAS FCST TO GO TO 6 FT LATER TODAY. WAVEWATCH WAS
HANDLING THINGS PER 06Z SO THE DECISION WAS TO LEAN W/IT. WRF12
WINDS WERE USED W/ADJUSTMENTS. BROUGHT WINDS UP TO 15 TO 20 KTS
THIS AFTERNOON INTO TONIGHT.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH FOR MEZ003>006-010-015>017-029>032 FROM
THROUGH SATURDAY MORNING...
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ050 FROM 3 PM
FRIDAY TO 8 AM SATURDAY.
&&
UPDATE...LERICOS
SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...KHW
AVIATION...KHW/WEITLICHHazardous weather outlook, Jul 28, 5:20 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 520 AM EDT FRI JUL 28 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-290930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 520 AM EDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN TODAY INTO THIS EVENING. THE MAIN THRUST OF THE ACTIVITY WILL BE ACROSS THE CENTRAL AND INTERIOR DOWNEAST AREAS OF MAINE. SOME THUNDERSTORMS WILL CONTAIN GUSTY WINDS AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS COULD REACH 2 INCHES PER HOUR LEADING TO THE THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE ACROSS THE REGION LATE SATURDAY INTO SATURDAY NIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING. WEATHER SPOTTERS AND AMATEUR RADIO OPERATORS ARE URGED TO RELAY ANY RAINFALL OR SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Local storm report, Jul 28, 10:26 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1026 AM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MADAWASKA 47.36N 68.32W
07/27/2006 AROOSTOOK ME LAW ENFORCEMENT
TREES BLOWN DOWN.
&&
STUREYLocal storm report, Jul 28, 10:31 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1031 AM EDT FRI JUL 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD SAINT FRANCIS 47.17N 68.89W
07/27/2006 AROOSTOOK ME TRAINED SPOTTER
DEBRIS FLOW...MUDSLIDE...ONTO PARTS OF ROUTE 161.
&&
STUREYSpecial weather statement, Jul 28, 1:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 155 PM EDT FRI JUL 28 2006 MEZ004>006-010-011-015>017-029>032-281900- AROOSTOOK...PISCATAQUIS...PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES... 155 PM EDT FRI JUL 28 2006 ...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL WEATHER INFORMATION FOR PERSONS IN SOUTHERN AROOSTOOK...PISCATAQUIS...PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES... AT 155 PM EDT...DOPPLER RADAR INDICATED AN INCREASING AREA OF SHOWERS AND THUNDERSTORMS MOVING FROM SOUTHWESTERN MAINE INTO DOWNEAST MAINE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD DURING THE COURSE OF THE AFTERNOON AND CONTINUE INTO THIS EVENING. VERY HEAVY DOWNPOURS...WITH SOME PONDING IN LOW LYING AREAS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ACCOMPANY THESE STORMS. IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU. LAT...LON 4563 6997 4420 6921 4486 6697 4610 6768 BLOOMER
Special weather statement, Jul 28, 2:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
248 PM EDT FRI JUL 28 2006
MEZ015-016-281945-
HANCOCK AND PENOBSCOT COUNTIES...
248 PM EDT FRI JUL 28 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...HANCOCK AND PENOBSCOT
COUNTIES...
AT 246 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER CLIFTON. THE STORM WAS MOVING EAST AT 20
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
SOUTHERN PENOBSCOT AND CENTRAL HANCOCK COUNTIES
THIS STORM HAS THE POTENTIAL TO PRODUCE...
STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4489 6882 4469 6882 4468 6821 4494 6830
LERICOSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:13 PM EDT | Flash Flood Warning | CAR | Aroostook | 107 min |
| Jul 27, 8:18 PM EDT | Special Weather Statement | CAR | Aroostook | 57 min |
| Jul 27, 8:47 PM EDT | Special Weather Statement | CAR | 58 min | |
| Jul 27, 9:22 PM EDT | Special Weather Statement | CAR | Aroostook | 58 min |
| Jul 27, 10:12 PM EDT | Special Weather Statement | CAR | 63 min | |
| Jul 28, 12:02 AM EDT | Special Weather Statement | CAR | Aroostook | 58 min |
| Jul 28, 1:14 PM EDT | Flash Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 14 hr |
| Jul 28, 1:55 PM EDT | Special Weather Statement | CAR | Hancock, Penobscot, Waldo, Washington | 65 min |
| Jul 28, 2:06 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 39 min |
| Jul 28, 2:48 PM EDT | Special Weather Statement | CAR | Hancock | 57 min |
| Jul 28, 6:44 PM EDT | Special Weather Statement | CAR | Hancock | 61 min |
| Jul 28, 6:59 PM EDT | Severe Thunderstorm Warning | CAR | Hancock | 46 min |
| Jul 28, 7:24 PM EDT | Special Marine Warning | CAR | 66 min | |
| Jul 28, 7:50 PM EDT | Special Weather Statement | CAR | Hancock | 55 min |
Nearby
Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.